Health Canada

Health Canada

September 06, 2013 16:52 ET

Vita Health Recalls Numerous "Over-the-Counter" Products Because of Labelling Errors

OTTAWA, ONTARIO--(Marketwired - Sept. 6, 2013) - Health Canada wishes to inform Canadians that Vita Health Products Inc. has voluntarily recalled a variety of health products from the Canadian market because of labelling issues. The recalled products pose a risk to health because the labels contain errors such as suggesting packages are child resistant when they are not, or are missing warning statements for consumers with allergies or existing medical conditions.

The products include "over-the-counter" and a natural health product such as anti-inflammatory, cold and flu, allergy and sinus, and acetaminophen medications.

Vita Health is reviewing its product labels and putting actions in place to address the labelling issues. Health Canada has not received any information suggesting the quality of the products on the list below is affected.

If you have used or purchased a Vita Health product and are concerned about its impact on your health, please consult your healthcare practitioner. Consumers are also encouraged to return the product to the place of purchase or call Vita Health at 1-800-665-8820, Monday-Friday 9:00 a.m. - 5:30 p.m. EDT for further instruction.

Health Canada is monitoring the recalls by Vita Health and will continue to provide updates to Canadians as warranted. Canadians can monitor the table below for additions to the list of recalled products. The table includes a complete list of products recalled by Vita Health to date.

Product Labelling Error At Risk Population Date of Recall
Personelle Acid Control Missing warning statement General population September 5, 2013
Personnelle Cold and Flu-in-One Extra Strength Missing warning statement General population August 20, 2013
Personnelle Flu Relief Missing warning statement General population August 20, 2013
Exact Extra Strength Allergy Sinus Medication Missing warning statement People with chronic lung disease August 16, 2013
Rexall Extra Strength Allergy Sinus Medication Missing warning statement People with chronic lung disease August 16, 2013
Tanta Extra Strength Allergy Sinus Medication Missing warning statement People with chronic lung disease August 16, 2013
Life Extra Strength Allergy Sinus Missing warning statement People with chronic lung disease August 13, 2013
Safeway and Compliments Ibuprofen Liquid Capsules Packaging suggests product is child resistant Children July 29, 2013
Compliments Iron Ferrous Gluconate At least one bottle of Iron Ferrous Sulphate was labelled as Iron Ferrous Gluconate People with an allergy to sulphate July 25, 2013
Pharmasave Extra Strength Allergy Sinus Medication Missing caution statement in French General Public July 22, 2013
Exact Cold Medication Missing caution statement in French General Public July 22, 2013
London Drugs Acetaminophen 300 mg with 15 mg caffeine and 8 mg codeine Missing caution statement General Public July 22, 2013
Extra Strength Cold and Flu-In-One Missing caution statement Children July 22, 2013
Selection Extra Strength Flu Relief Daytime Missing caution statement in French General Public July 22, 2013
Option+ Extra Strength Flu Relief Daytime Missing caution statement in French General Public July 22, 2013
Rexall Extra Strength Flu Relief Daytime Missing caution statement in French General Public July 22, 2013
Western Family Extra Strength Cold and Flu-In-One Missing warning statement Children July 22, 2013
Safeway Extra Strength Ibuprofen Packaging suggests product is child resistant Children June 5, 2013
Compliments Extra Strength Acetaminophen Gelcaps Packaging suggests product is child resistant Children April 16, 2012
Biomedic Ultra Headache Relief English panel missing the ingredient caffeine General Public November 30, 2012
Compliments Muscle and Back Pain Relief Regular Strength French dosing directions Children December 29, 2011

For more information:

Complaints involving labelling errors associated with Vita Health products can be reported to Health Canada by calling the toll-free hotline at 1-800-267-9675, or by writing to:

Health Products and Food Branch Inspectorate
Health Canada
Address Locator: 2003C
Ottawa, Ontario K1A 0K9
E-mail: DCVIU_UVECM@hc-sc.gc.ca
Fax: 613-946-5636

How to report side effects to health products to Health Canada:

- Call toll-free at 1-866-234-2345

- Visit MedEffect Canada's web page on Adverse Reaction Reporting for information on how to report online, by mail or by fax.

Stay connected with Health Canada and receive the latest advisories and product recalls using social media tools.

Également disponible en français

Contact Information

  • Media Inquiries:
    Health Canada
    (613) 957-2983

    Public Inquiries:
    (613) 957-2991
    1-866 225-0709